Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

April 9, 2021Choctaw County, Alabama

NWS Mobile, AL issued this special weather statement at Apr 9, 2021, 2:18 PM CDT for Choctaw County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 2:18 PM CDT (19:18 UTC)
Expired
Apr 9, 2021, 3:00 PM CDT
In force
42 min
Issued by
NWS Mobile, AL

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 136 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

040 
WWUS84 KMOB 091918
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Fri Apr 9 2021
 
ALZ051-092000-
Choctaw AL-
218 PM CDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW COUNTY UNTIL 300 PM CDT...

At 217 PM CDT, the strong thunderstorm was located 4 miles west of
Silas, or 15 miles northeast of Waynesboro, moving northeast at 20
mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Silas, Gilbertown and Toxey. 

LAT...LON 3198 8807 3195 8808 3197 8809 3195 8812
      3194 8810 3192 8809 3194 8807 3192 8806
      3190 8813 3187 8813 3185 8816 3182 8818
      3180 8818 3170 8833 3170 8847 3181 8847
      3201 8831 3205 8823
TIME...MOT...LOC 1917Z 221DEG 19KT 3176 8841 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 1:18 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 9, 1:18 PM CDT, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
118 PM CDT Fri Apr 9 2021

.MESOSCALE UPDATE...A west-southwest flow pattern aloft continues
across the north central Gulf Coast region this afternoon, while
moist southerly flow continues to advect rich low level moisture
into our area with surface dewpoints in the mid to upper 60s.
Ascent associated with an initial shortwave impulse embedded in
the W-SW flow aloft is translating across the northern Gulf and
adjacent coastal portions of the CWA early this afternoon.
Scattered to numerous showers and thunderstorms continue to
develop across coastal portions southwest AL and the western FL
panhandle and the adjacent Gulf waters as of 1 PM CDT. GOES-16
satellite imagery shows extensive cloud cover across southern
portions of the forecast area in association with the ongoing (as
well as earlier) convection. However, visible imagery shows an
area of cumulus developing across southeast MS and interior
southwest AL within a region that has had clearing today to the
northwest of the aforementioned cloud shield. The atmosphere is
quite unstable across this portion of our area with CAPE values of
2000-3000 J/KG and 700-500 mb lapse rates of 7-7.5 C/km per the
17Z SPC mesoscale analysis. Ascent/warm advection will continue to
spread into southeast MS and interior southwest AL ahead of the
approaching subtle shortwave and also along a subtle surface
trough/boundary over this portion of the region, which should
result in the development of scattered to locally numerous storm
cells this afternoon. This is already evidenced with glaciation
noted in Day Cloud Phase Distinction RGB imagery on some of the
cells forming over southeast MS and interior southwest AL. The
moderate to strong instability and steep lapse rates will create a
favorable environment for a few of the storms to become supercells
with potential of large and potentially damaging hail and damaging
gusts especially along and northwest of a Lucedale, MS to Camden,
AL line this afternoon. Locally heavy rain will also be possible
with the strongest cells.

Strong/frequent rip currents will continue through the weekend. We
also issued a High Surf Advisory along our local beaches from
late tonight through Sunday morning as surf heights/breakers
increase to 5-7 feet. /21

&&

.AVIATION...
18Z issuance...VFR to MVFR prevails this afternoon, though
localized IFR conditions will be possible near scattered to
numerous SHRA/TSRA that develop around the region. Localized
strong wind gusts, hail and heavy rain will be possible with a few
of the storms, especially in southeast MS and southwest AL this
afternoon. A very intense/significant squall line is still on
track to move across the region from just after 09-05-06Z to
around 09.15Z. Significant/damaging wind gusts, frequent
lightning, and reduced visibility to heavy rain will likely
accompany this line as it moves across our region during this
time. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory from 1 AM Saturday to 7 AM CDT Sunday for
     ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory from 1 AM Saturday to 7 AM CDT Sunday for
     FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 10 PM this evening to 4 PM CDT
     Saturday for GMZ631-632-650-655.

     Small Craft Advisory from 10 PM this evening to 7 PM CDT
     Saturday for GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Apr 9, 10:18 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1018 AM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HAIL             BASHI                   31.97N 87.86W
04/09/2021  E2.50 INCH       CLARKE             AL   PUBLIC

            HEN EGG TO TENNIS BALL SIZE HAIL REPORTED IN
            BASHI. PICTURES RELAYED VIA SOCIAL MEDIA.
            TIME ESTIMATED BY RADAR.

&&

JFB
Local storm report, Apr 9, 10:23 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1023 AM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             4 W BASHI               31.98N 87.93W
04/09/2021  E1.75 INCH       CLARKE             AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED NEAR BASHI RD
            ABOUT 3 TO 4 MILES EAST OF HIGHWAY 69.

&&

JFB
Local storm report, Apr 9, 11:59 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1159 AM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             4 SSE COFFEEVILLE       31.71N 88.06W
04/09/2021  E2.50 INCH       CLARKE             AL   EMERGENCY MNGR

            HAIL UP TO TENNIS BALL SIZE REPORTED ON
            HIGHWAY 69 BETWEEN COFFEEVILLE AND SALITPA.
            THE HAIL RESULTED IN VEHICLE DAMAGE.

&&

JFB
Special weather statement, Apr 9, 12:23 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
1223 PM CDT Fri Apr 9 2021

ALZ054-091815-
Wilcox AL-
1223 PM CDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WILCOX
COUNTY UNTIL 115 PM CDT...

At 1222 PM CDT, the strong thunderstorm was located 6 miles south of
Consul, or 18 miles southeast of Linden, moving northeast at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Camden and Yellow Bluff.

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8688 3183 8720 3183 8734
      3204 8762 3213 8762 3213 8752 3226 8752
      3227 8751 3227 8744
TIME...MOT...LOC 1722Z 218DEG 12KT 3216 8753

Black
Special weather statement, Apr 9, 2:16 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
216 PM CDT Fri Apr 9 2021

ALZ054-057-092000-
Wilcox AL-Butler AL-
216 PM CDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 300 PM
CDT...

At 216 PM CDT, the strong thunderstorm was located 10 miles north of
Pine Apple, or 17 miles east of Camden, moving east at 25 mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Butler
and southeastern Wilcox Counties.

LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8686 3196 8686 3196 8662
      3187 8660 3189 8712 3215 8742 3217 8729
TIME...MOT...LOC 1916Z 252DEG 20KT 3202 8699

Black
Special weather statement, Apr 9, 2:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Fri Apr 9 2021

ALZ051-092000-
Choctaw AL-
218 PM CDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW COUNTY UNTIL 300 PM CDT...

At 217 PM CDT, the strong thunderstorm was located 4 miles west of
Silas, or 15 miles northeast of Waynesboro, moving northeast at 20
mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Silas, Gilbertown and Toxey.

LAT...LON 3198 8807 3195 8808 3197 8809 3195 8812
      3194 8810 3192 8809 3194 8807 3192 8806
      3190 8813 3187 8813 3185 8816 3182 8818
      3180 8818 3170 8833 3170 8847 3181 8847
      3201 8831 3205 8823
TIME...MOT...LOC 1917Z 221DEG 19KT 3176 8841

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:33 PM CDTSmall Craft AdvisoryMOB41 hr
Apr 9, 2:57 AM CDTSevere Thunderstorm WarningMOBMobile34 min
Apr 9, 3:30 AM CDTSpecial Weather StatementMOBMobile45 min
Apr 9, 3:57 AM CDTSpecial Marine WarningMOB93 min
Apr 9, 4:17 AM CDTSpecial Weather StatementMOBMobile58 min
Apr 9, 4:25 AM CDTSpecial Marine WarningMOB2 hr
Apr 9, 6:28 AM CDTSpecial Marine WarningMOB2 hr
Apr 9, 6:42 AM CDTSpecial Marine WarningMOB2 hr
Apr 9, 6:47 AM CDTSpecial Weather StatementMOBClarke43 min
Apr 9, 6:54 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke38 min
Apr 9, 7:02 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington43 min
Apr 9, 7:45 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe21 min
Apr 9, 8:06 AM CDTSpecial Weather StatementMOBClarke39 min
Apr 9, 8:09 AM CDTSpecial Marine WarningMOB96 min
Apr 9, 8:28 AM CDTSpecial Marine WarningMOB105 min
Apr 9, 9:49 AM CDTSpecial Marine WarningMOB54 min
Apr 9, 12:18 PM CDTHigh Surf AdvisoryMOBBaldwin, Mobile43 hr
Apr 9, 12:23 PM CDTSpecial Weather StatementMOBWilcox52 min
Apr 9, 2:16 PM CDTSpecial Weather StatementMOBWilcox44 min
Apr 9, 2:35 PM CDTSpecial Weather StatementMOBChoctaw40 min
Apr 9, 2:56 PM CDTSpecial Weather StatementMOBCrenshaw49 min
Apr 9, 8:11 AM CDTSpecial Weather StatementMOBOkaloosa49 min
Apr 9, 8:16 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa119 min
Apr 9, 10:15 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne21 days
Apr 9, 10:16 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days
Apr 9, 10:18 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.